|is it resistance
Dec 31, 2004
i am on combivir and viramune and the last time my cd 4 cells went up to 270 and vial load t 50. i have my next appointment in january. sometime last week i developed a skin rash on my face that looked like shingles to me and dry skin underneath my eye. is it possible that i am developing resistance? i have on the med for about five months and i take them as i am supposed to even though there are times i have delayed taking them with one or two hours. might that lead to resistance. another questions if i am to get pregnant do i have to change my regimen somebody mentioned that viramune is not good during pregnancy. how true is that. my husband is negative by the way i have not been with anyone else for the past three years.
Response from Dr. Sherer
Combivir and Viramune (nevirapine or NVP) is a recommended regimen in all current treatment guidelines. As long as you are taking your medications roughly every 12 hours, even with 1-2 hour delays occasionally, you should continue to have a good virologic response. The best you can do is to take every dose, as you are doing, and keep your doctor appointments to monitor your progress. And of course I suggest that you talk to your doctor about these questions.
No, it is not true that NVP is not a good drug during pregnancy; in fact, it has been used extensively and successfully in pregnancy. You would not have to change your regimen, though you and your doctor might choose to take a drug holiday during the first trimester if your CD4 cell count and viral load would allow it. There is no evidence of adverse effects of this regimen on the pregnancy, so continuing the drugs during the first trimester and throughout the pregnancy is also a reasonable option. As pregnancy is a major step, I would urge you to talk through all of the implications with your doctor in order to gain as much information as possible. This 'reproductive counseling' will ensure that you have thought about all of the possibilities for you, your husband, and your baby.
Viramune Flaws through Research Testing
Drugs not Working, Should still take?
- Is Sore On Tongue A Symptom Of Acute HIV Infection?
- Can You Get HIV From Blowjob From A Prostitute?
- Dark Bumps After Sensual Massage Worried I Have HIV
- Ear Infection After Sex With Stripper Worried I Have HIV
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.